Alert archive / Maine / Flash Flood Warnings in 2009
Flash Flood Warning 12, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jul 6, 2009, 9:50 PM EDT for Piscataquis County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2009, 9:50 PM EDT (01:50 UTC)
- Expired
- Jul 7, 2009, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 116 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:44 PM EDT, 7 hours 6 minutes earlier.
Area forecast discussion, Jul 6, 2:44 PM EDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 244 PM EDT MON JUL 6 2009 .SYNOPSIS... HIGH PRESSURE REMAINS JUST EAST OF THE REGION TONIGHT...WITH LOW PRESSURE TO THE WEST. THE LOW WILL SLOWLY APPROACH LATER TUESDAY...THEN CROSS THE REGION TUESDAY NIGHT THROUGH WEDNESDAY. HIGH PRESSURE WILL RETURN ACROSS THE REGION THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... NEAR TERM MODELS ARE IN PRETTY GOOD AGREEMENT. A 500HPA CLOSED LOW NORTH OF THE GREAT LAKES WILL SLOWLY DRIFT SOUTHEAST THROUGH THE PERIOD. ITS ASSOCIATED SURFACE SYSTEM WILL REMAIN OVER THE CWA THROUGH THE NEAR TERM PERIOD. OVER THE PERIOD THIS LOW WILL MAINTAIN EARLY THEN SLOWLY FILL AS IT DRIFTS TOWARD THE GULF OF MAINE. LOADED GRIDS USING THE NAM12 FOR SKY...POP...MIN...DP...AND WINDS. LOADED CARWRF GRIDS FOR QPF. ADJUSTED POPS GRIDS TO BETTER BLEND WITH OUR SHORT TERM GRIDS. MAINTAINED THE CURRENT MARINE GRIDS THROUGH PERIOD FELL CURRENT FORECAST WAS STILL GOOD. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... CURRENT MODEL RUNS HAVE SLOWED THE EASTWARD ADVANCE OF PRECIPITATION DURING TUESDAY...WITH MORE EMPHASIS ON RIDGING NORTH AND EAST OF THE REGION. COULD BE LEFTOVER SHOWERS FROM A WEAKENING CONVECTIVE COMPLEX ACROSS NORTHERN/WESTERN AREAS EARLY TUESDAY. OTHERWISE...GENERALLY EXPECT JUST A CHANCE OF SHOWERS ACROSS THE REGION TUESDAY WITH THE BEST CHANCES ACROSS WESTERN AREAS NEAREST THE APPROACHING SURFACE/UPPER LOW. THE LOW WILL MOVE EAST TUESDAY NIGHT ALONG WITH A WARM/OCCLUDED FRONT...WITH INCREASING RAIN CHANCES IN ADVANCE OF THE LOW AND FRONT. THE BEST CHANCES FOR RAIN TUESDAY NIGHT WILL EXTEND FROM NORTHWEST AREAS TO DOWNEAST PORTIONS OF THE FORECAST AREA. THE REMNANTS OF THE LOW WILL CROSS THE REGION WEDNESDAY WITH RAIN DURING THE MORNING TAPERING TO SHOWERS DURING THE AFTERNOON. THE MOST EXTENSIVE RAIN WEDNESDAY SHOULD OCCUR ACROSS CENTRAL/DOWNEAST AREAS. TOTAL RAINFALL TUESDAY NIGHT THROUGH WEDNESDAY STILL REMAINS UNCERTAIN...WITH MODELS NOT YET IN AGREEMENT REGARDING THE FOCUS OF WHERE THE HEAVIEST PRECIPITATION WILL OCCUR. SHOWERS COULD LINGER EARLY WEDNESDAY NIGHT WITH THE EXITING SURFACE LOW/UPPER TROF. CLOUD COVER SHOULD THEN BEGIN TO DIMINISH LATER WEDNESDAY NIGHT WITH HIGH PRESSURE STARTING TO BUILD ACROSS THE REGION. HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE REGION THURSDAY BRINGING PARTLY/MOSTLY SUNNY SKIES. TEMPERATURES WILL BE AT BELOW NORMAL LEVELS TUESDAY/WEDNESDAY. TEMPERATURES WILL RETURN TO NEAR NORMAL...OR SLIGHTLY ABOVE NORMAL...LEVELS THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ANOTHER UPPER LEVEL WAVE AND ASSOCIATED FRONTAL PASSAGE AT THE SURFACE SLATED TO MOVE INTO THE AREA AROUND SUNDAY TIME PERIOD. MODELS ARE NOT IN GOOD AGREEMENT ON TIMING...ALTHOUGH MOST PUSH THROUGH A WET COLD FRONT OF SOME SORT. THIS CONTINUES THE TREND OF MODEL INCONSISTENCY UNDER THIS SEEMINGLY NEVER ENDING WEATHER REGIME. IN ALL A LOW TO MODERATE CONFIDENCE LEVEL EXISTS FOR THE WEEKEND AND BEYOND. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... MVFR CONDITIONS COULD OCCUR WITH SHOWERS TUESDAY. MVFR/IFR CONDITIONS ARE THEN EXPECTED TUESDAY NIGHT AND WEDNESDAY WITH RAIN AND FOG. GENERALLY MVFR CONDITIONS ARE EXPECTED EARLY WEDNESDAY NIGHT WITH LINGERING SHOWERS. CONDITIONS WILL THEN IMPROVE TO VFR LEVELS FOR LATER WEDNESDAY NIGHT THROUGH THURSDAY. && .MARINE... NEAR TERM: NO SCA EXPECTED. SHORT TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS TUESDAY THROUGH THURSDAY. VISIBILITIES WILL BE REDUCED IN SHOWERS...RAIN AND FOG TUESDAY INTO WEDNESDAY NIGHT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...NORTON SHORT TERM...NORCROSS LONG TERM...LERICOS AVIATION...NORTON MARINE...NORTON/NORCROSS
Hazardous weather outlook, Jul 6, 8:02 AM EDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 802 AM EDT MON JUL 6 2009 MEZ001>006-010-011-015>017-029>032-070830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 802 AM EDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-070830- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 802 AM EDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 5:46 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 546 PM EDT MON JUL 6 2009 MEZ010-015-031-070100- CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... BANGOR...BREWER...ORONO...OLD TOWN...DOVER-FOXCROFT...MILO... GUILFORD 546 PM EDT MON JUL 6 2009 ...SCATTERED THUNDERSTORMS MAY PRODUCE BRIEF LOCALIZED VERY HEAVY RAINFALL AND SMALL HAIL ACROSS WESTERN INTERIOR DOWNEAST AND CENTRAL MAINE HIGHLAND AREAS... DOPPLER RADAR INDICATES ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER WESTERN INTERIOR DOWNEAST AND CENTRAL MAINE HIGHLAND AREAS BETWEEN BANGOR AND GREENVILLE. BRIEF VERY HEAVY DOWNPOURS...GUSTY WINDS... SMALL HAIL AND DEADLY LIGHTNING MAY ACCOMPANY ANY STORM INTO THE EARLY EVENING HOURS. VJN
Nearby
Flash Flood Warnings in Maine, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.